Dermatologic adverse effects of breast cancer chemotherapy: a longitudinal prospective observational study with a review of literature.

Like Comment
Breast cancer patients may experience an increased chance of survival with adjuvant chemotherapy. However dermatologic adverse effects can cause major discomfort due to physical or cosmetic problems. This study aims to describe dermatologic complications in breast cancer patients during chemotherapy.This longitudinal prospective observational study included data on women with non-metastatic breast cancer whom were treated with AC-T protocol (anthracycline, cyclophosphamide, and taxane) adjuvant chemotherapy and consecutively enrolled during two years. The study was performed in an educational and tertiary referral center. The patients' information including age, body mass index (BMI), past medical history, and different dermatologic complications were collected for all participants.Of 190 enrolled women, all patients experienced alopecia, which occurred in 131 patients (68.9%) after the first cycle. Skin, mucosal, and nail involvement were respectively seen in 46 (24.2%), 51 (26.8%), and 86 (45.2%) cases. Cutaneous complications were observed mainly between the third and sixth chemotherapy cycles. Palmoplantar erythema and palmoplantar dysesthesia were the most common cutaneous complications. Dermatologic adverse effects were significantly more frequent in the patients with an underlying disease.These findings suggest that dermatologic adverse effects of adjuvant chemotherapy are common and could be induced by all components of AC-T regimen. These complications should be skillfully managed to increase patients' comfort.


Click here to read the full article @ International journal of dermatology

ClinOwl

The wider, wiser view for healthcare professionals. ClinOwl signposts the latest clinical content from over 100 leading medical journals.
2841 Contributions
1 Followers
0 Following

No comments yet.